doxycyciline

hi

on my 3rd course of this antibiotic 1st time was good ,but now i cant do anything all energy totally drained can hardly walk from a-b i was not like this till i started these has anybody else had any probs with these tablets

sorry to moan but this is not me being down like this and nothing else has changed to make me like this i dont think i have chest infection now as not brining any thing up chest feels clear i am going to stop taking these see if anything changes

Last edited by

9 Replies

oldestnewest
  • Hi Billy. I have taken doxycycline four times and always found it worked really well. I know you are supposed to finish the course or the infection can return, and that would not be good. Maybe it is the after-effects of the infection slowing you down? Perhaps best to check with your doc. x

  • Hi Billy, I have had only one course of doxycycline and they never touched my chest infection or had any effect at all. I had had 3 different antibiotics prior to this in the space of 4 months. These were clarythromycin, amoxycillin and flucloxacillin. These did work but as soon as a week had gone by then the infection would come back. By the time I had taken the doxycycline I hadn't the strength to blow a candle out. I doubt it was the effects of the meds . I was mistaken though when my cough changed to a little dry cough and no sputum to cough up and I thought that I was now clear having been coughing up all sorts for months and being worn out and embarassed to go out shopping even. I had an appointment for a bronchoscopy and was informed that my lungs were basically full of pus and they admitted me there and then so I would advise to go and get checked to make sure especially as you feel so drained.

    Best wishes to you

    Holly.

  • Good advice from Toci and Holly. Best to hang on in there with it, you'll be even worse if the infection hasn't gone. Perhaps you have a drop in clinic at your local hospital?

    I sympathise, I've been there many times with different antiBs.

  • Hi - my husband's emergency meds are Doxycycline and prednisolone - always seems to do the trick ! I guess we are all different. Agree with Toci the course needs to be finished.

  • I have had very severe but different problems with doxycycline, but none that affected my breathing. As suggested, it might be best to speak to your GP.

    Lynne xx

  • Yes you should finish the course and definately go back to your doctor. Just to see what he has to say. You maybe need B vitamins, especially B12. I find none of the antibiotics work! Fed up with all of them and their side effects. I have gone onto a native american herb, I am making a tea from the leaves and drinking this twice a day. It is called lungwart, did my research on it first, and sent for it from a very reliable herbalist. It apparently attacks the inflammation in the lungs, which is what I have. So just on it for a few days now. Not telling the doctors though, they do not believe in alternative cures....

  • Hi Billy, very relieved to read your questions on Doxycycline, I was on Amoxicillin 3 weeks ago and steroids, although I have always taken Amoxicillin for many years I don't feel they suit me, my breathing seems much worse on them, have spoken to Dr but they don't seem to take it on board, did not seem to get better another Dr put me on Doxycycline for 7 days, like you I couldn't get from a to b my heart was racing I felt terrible, stopped them today and have been much better, breathing and heart rate calmed right down, and moving around much easier,I am a firm believer in that we know our own bodies, I am glad I stopped them today, I am going for an assessment for a course of PR on Friday and will speak to respiratory nurse, I will get more sense out of her, and I know she will listen to me, I take Spiriva and Symbicort inhalers, and ventolin as and when, but again I get this sort of feeling with the ventolin, it is annoying isn't it, it is bad enough to suffer with COPD let alone the meds making you feel ten times worse, I hope you feel better soon, just thought this may be of interest to you, all the best Gilliann x

  • thanks gillian i go to my assesment for pr tommorow still dont feel up to it as walking around is hard at the moment ,but doxyyciline finish tommorow so hope my body starts to make some changes to how i feel the bit that gets to me i can mannage the way i am but this not being able to move from a-b is scarry never mind must think positive

  • Hi Billy - Good luck with the PR assessment! Please tell the nurses that you are on abs and you have had a chest infection. My husband always has the doxy. and the steroids and they usually work. Having said that they had to be changed last time in May - after three courses still had an infection. You have had a lot of antibiotics and my husband often feels quite ill when he has had recurrent courses. I can remember him being very breathless and the doctor saying that there was no infection but he told us that sometimes it can take a while to recover. He did recover but it took a few weeks. Take care of yourself.TAD xx

You may also like...